MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN ENDO GIA; STAPLE, IMPLANTABLE
Model Number EGIATRS45AMT
Medical Device Problem Codes Break (1069); Unintended Movement (3026)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Post market vigilance (pmv) led an evaluation of one device.The reload was herniated and received attached to the powered adapter.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.The investigation concluded there were no abnormalities that would have caused or contributed to the reported condition.The root cause of the observed condition was determined to be a result of a manufacturing activity.A stray wire clipping caused a short on the motor board in the handle causing the motor to move in an unintended direction.Improvements have been initiated to mitigate this condition.Based on the evidence available the reported condition was confirmed however the failure is being attributed to the powered handle.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: during a gastric sleeve procedure, the handle was prepared for use.When an attempt was made to open the jaws as part of the preparation and before use on the patient, there was an abnormal surging sound.The knife advanced and protruded though the articulation joint, and the reload articulated 45 degrees.When attempting to straighten, open, and remove the reload, the reload became partially disconnected from the adapter.The reload could not be fully removed from the adapter.The reload and adapter were then removed together from the handle.A second adapter was placed on the handle, but a reload could not be connected.The firing rod in the adapter appeared to be protruding.The patient was not involved at the time this incident occurred.The procedure was completed with a new shell and a new reload.

Brand Name
ENDO GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key8376066
Report Number1219930-2019-01176
Device Sequence Number2287933
Product Code GDW
UDI-Device Identifier10884521190887
UDI-Public10884521190887
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K133938
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model NumberEGIATRS45AMT
Device Catalogue NumberEGIATRS45AMT
Device Lot NumberN6K0734KX
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2019
Initial Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1